Tennessee, 2020Damaging Wind in Tennessee, May 24, 2020
May 24, 2020 · NWS OHX · 1 event in 1 county or zone
A complex of showers and thunderstorms moved eastward across Middle Tennessee during the afternoon hours of May 24. One report of wind damage was received in Davidson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of showers and thunderstorms moved eastward across Middle Tennessee during the afternoon hours of May 24. One report of wind damage was received in Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 24, 1:38 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, May 24, 1:38 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
238 PM CDT Sun May 24 2020
.DISCUSSION...
Broke out once again a late afternoon zone grouping to
emphasize continued development of isolated to scattered showers
and thunderstorms as remaining afternoon hours progress.
Otherwise, a blended model consensus solution continues to be
used through next Sunday. Models continue to be in general
good agreement with big picture details, although in some
instances quandaries concerning microscale details still persist.
Expect this late afternoon diurnal driven convection to diminish
as early evening hours tonight progress.
Blended model consensus solution remains quite consistent since
yesterday morning's model runs. Still looks like Memorial Day
through at least end of work week a weather pattern will develop
supporting at least mid afternoon to early evening shower and
thunderstorm development each day. Aloft, this weather pattern
consist of an upper level blocking ridge remaining quasi
stationary and enhanced across locations approaching U.S. eastern
seaboard while a cut off upper level low drops into southern
plains and remains quasi stationary across this region through
at least the Thursday afternoon hours. This weather pattern will
support a more robust moisture advection fetch established from
northern Gulf of Mexico Region into mid state region during this
time. Just like yesterday at this time, multiple model sounding
instability indicies support diurnal driven convective
development, including high afternoon CAPE values.
A shallow surface boundary may still try to push southward
through mid state region as next Saturday progresses. This due to
fairly strong surface/lower level atmospheric high pressure push
into/across Ohio Valley Region, and eventually into mid state
region. In upper levels though, upper level troughing may slightly
deepen from northeast to southwest across mid state region as
synoptic upper level trough becomes more enhanced across eastern
Canada down through the Appalachians. It is expected that passing
front will be rather shallow in nature as it pushes through mid
state region. It still could potentially be until at least Monday
for decent drying to occur across our area. Thus expect potential
of isolated to scattered showers and thunderstorms to persist
across mid state region through upcoming weekend also.
As for temperatures, they will remain several degrees above
seasonal normal values through first part of next weekend.
Memorial Day will be warmest day of period, with highs mid to
upper 80s, lower 80s higher elevations of Cumberland Plateau
Region. So agree with morning discussion reasoning that heat
and humidity will definitely be turned up for next several
days across mid state region.
&&
.AVIATION...
18Z TAF DISCUSSION.
Short term models all have very isolated convective coverage this
afternoon so went ahead and removed VCTS from all sites. One
feature to watch will be a small mesolow noted on visible
satellite lifting northeast out of West Tennessee. There's a small
chance this will be able to trigger a couple showers and storms
that potentially affect CKV, BNA, or MQY. Confidence in this idea
is not high enough, however, to include. Some light fog at CSV
near dawn is possible. Otherwise, tafs will be VFR. Winds will
mainly be around 5 kts out of the south.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 67 88 68 84 67 / 20 50 40 40 30
Clarksville 67 87 67 83 66 / 20 60 30 50 30
Crossville 62 82 64 79 63 / 20 40 40 50 30
Columbia 66 87 66 82 66 / 20 40 40 40 30
Lawrenceburg 66 86 67 81 66 / 20 40 30 40 30
Waverly 67 88 67 83 67 / 20 60 30 40 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......JB Wright
AVIATION........Reagan
Hazardous weather outlook, May 24, 5:26 AM CST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
626 AM CDT Sun May 24 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-251030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
626 AM CDT Sun May 24 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Davidson
- When
- May 24, 4:40 PM CST
- Where
- Davidson County, 1.62 mi NE of Nashville Cornelia F
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.199, -86.683
Twitter photos showed a few trees and power lines were blown down in the Cabin Hill Road area of Donelson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Louisiana, May 24, 20201 death · 2 injured · 1 event
- Flash Flood in Illinois, May 24, 20201 death · 1 event
- Tornado and Flash Flooding in Texas, May 24 to 25, 2020$554,000 · EF1 · 27 events
- Flash Flooding and Debris Flows in Virginia, May 24 to 25, 2020$1.7 million · 55 kt wind · 20 events
- Tornado and Flash Flooding in Nebraska, May 24 to 25, 2020$2.2 million · EF0 · 3 events
- Flash Flooding and Hail in Mississippi, May 24 to 27, 2020$255,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, May 24, 2020$173,000 · 1.75 in hail · 7 events
- Damaging Winds in Nebraska, May 24, 2020$200,000 · 61 kt wind · 3 events
- Flash Flooding and Damaging Wind in Kentucky, May 24, 2020$75,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Texas, May 24, 20201.75 in hail · 24 events
- Flash Flooding and Hail in Kansas, May 24 to 25, 2020$200 · 1.25 in hail · 22 events
- Damaging Winds in North Carolina, May 24, 2020$25,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896574.